New York, 2007Strong Wind in New York, March 3, 2007
March 3, 2007 · NWS OKX · 1 event in 1 county or zone
A trough of low pressure moved through Long Island the afternoon of March 3rd, bringing scattered showers with it. An apparent dry microburst was associated with the trough's passage at around 3:15 pm in Lindenhurst NY.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A trough of low pressure moved through Long Island the afternoon of March 3rd, bringing scattered showers with it. An apparent dry microburst was associated with the trough's passage at around 3:15 pm in Lindenhurst NY.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before the first event at Mar 3, 12:45 PM EST, 2 hours 30 minutes earlier.
Area forecast discussion, Mar 3, 12:45 PM EST, 2 hours 30 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE UPTON NY
1245 PM EST SAT MAR 3 2007
.NEAR TERM (THIS AFTERNOON AND TONIGHT)...
12Z RUNS INDICATE SLIGHTLY SLOWER PASSAGE OF THE COLD FRONT THAN
PREVIOUSLY THOUGHT. IT NOW APPEARS AFTER FURTHER ANALYSIS THAT ALL
THAT PASSES THIS AFTERNOON IS A PRE-FRONTAL TROUGH WITH SOME SUPPORT
FROM A 70+ KT 500MB JET. THE MAIN COLD FRONT DOES NOT COME THROUGH
UNTIL TOWARDS MIDNIGHT TONIGHT...SO HAVE REDUCED POPS THIS AFTERNOON
TO SLIGHT CHANCE AND INCREASED POPS THIS EVENING TO CHANCE. ALSO
HAVE REMOVED MENTION OF THUNDER IN THE ZONES AS WELL. DO STILL HAVE
(AFTER MORNING INVERSION IS ELIMINATED) AN INVERTED V SOUNDING AT
BOTH OKX AND ALY WITH 50-60KT OF WIND NEAR THE NOTCH OF THE V
(AROUND 650MB)...SO STILL COULD GET SOME GUSTY WINDS WITH ANY
SHOWERS ASSOCIATED WITH THE FRONTS PASSAGE.
TEMPERATURES WERE ALREADY APPROACHING FORECAST HIGHS...SO RAISED BY
A CATEGORY...HOWEVER THIS STILL HAS THEM BELOW THE TRIGGER
TEMPERATURE OF 61-62 DEGREES FOR DEEP CONVECTION IN THIS MORNINGS
SOUNDINGS.
BEHIND THE FRONT THINGS WILL TURN COLDER (COMPARED TO LAST
NIGHT)...LOWS SEEMED ON TRACK SO MADE NO CHANGES THERE.
&&
.SHORT TERM (SUNDAY THROUGH MONDAY)...
GENERAL TROUGH WILL REMAIN OVER THE AREA ON SUNDAY. THIS MAY LEAD TO
A FEW MORE CLOUDS...AS WELL AS COLDER TEMPERATURES FOLLOWING THE
COLD FRONTAL PASSAGE LATE SATURDAY. AN ARCTIC FRONT WILL DROP DOWN
FROM CANADA ON MONDAY...AND SHOULD PUSH THROUGH THE REGION EITHER
DURING THE LATE AFTERNOON OR EARLY EVENING. BUFKIT SHOWED A SIMILAR
INVERTED V PROFILE ON MONDAY AS IT DOES FOR LATER THIS AFTERNOON.
THAT COMBINED WITH A MID LEVEL SHORTWAVE AND THE PROXIMITY OF THE
MID AND UPPER LEVEL TROUGH OVER NEW ENGLAND PROMPTED THE ADDITION OF
SLIGHT CHANCE POPS FOR MONDAY AFTERNOON AND EVENING. MOISTURE MAY BE
LIMITED AT LOW LEVELS...SO CONFIDENCE IN THIS EVENT REMAINS LOW.
&&
.LONG TERM (MONDAY NIGHT THROUGH FRIDAY)...
FOLLOWED HPC GRAPHICS/GUIDANCE CLOSELY FOR LONG TERM PERIOD. MOST
INTERESTING WEATHER CONCERN THIS PERIOD IS THE COLD THAT MOVES ON
BACK SIDE OF DEEP TROUGH. H8 HPA TEMPS < -20C...AND MEX AND HPC
NUMBERS QUITE COLD IN THE 20S...WITH SINGLE DIGITS/TEENS MONDAY
NIGHT.
OTHERWISE...DRY FOR THE MOST PART WITH LACK OF ANY SIGNIFICANT STORM
APPARENT.
COLDER THAN NORMAL MONDAY THROUGH WEDNESDAY...WITH A WARM-UP ON
THURSDAY ON BACK SIDE OF SURFACE HIGH...ALONG WITH FLATTENING OF
UPPER FLOW.
NEXT WEAK FRONT APPROACHES THURSDAY NIGHT AND FRIDAY...AND THAT
WOULD BE OUR BEST CHANCE FOR ANY PRECIP.
&&
.AVIATION...
VFR CONDITIONS EXPECTED FOR MOST OF THE TAF PERIOD. A COLD FRONT
WILL CROSS THE AREA LATE THIS AFTERNOON AND COULD BE ACCOMPANIED BY
GUSTY SHOWERS BRINGING BRIEF MVFR CONDITIONS. CONFIDENCE IN THUNDER
IS SHRINKING AND IF NO LIGHTENING OBSERVED SHORTLY...WILL REMOVE CB
REFERENCE FROM 18Z TAFS.
STILL ON TRACK FOR GUSTY SW WINDS (25-35KT) WITH PASSAGE OF
PRE-FRONTAL TROUGH THIS AFTERNOON MAINLY 20-23Z WINDOW WEST AND
22-01Z WINDOW EAST. OTHERWISE VARIABLE WINDS AT 5-10KT UNTIL WINDS
STEADY UP OUT OF THE WEST AT AROUND 10KT (A LITTLE HIGHER AT CITY
TERMINALS) BEHIND THE FRONT LATE TONIGHT.
&&
.MARINE...
MAIN CHANGE WITH THE UPDATE THIS MORNING WAS TO CONVERT SCA FOR
HAZARDOUS SEAS TO JUST AN SCA AS EXPECT GUSTS TO SCA FORCE TO
DEVELOP THIS EVENING WITH CAA BEHIND THE FRONT.
SEAS REMAIN HIGH ON THE OCEAN WATERS...WELL ABOVE SMALL CRAFT
LEVELS...THIS MORNING. SEAS WILL GRADUALLY SUBSIDE THROUGHOUT THE
WEEKEND...HOWEVER THEY MAY NOT COME DOWN BELOW 5 FT ON THE OCEAN
WATERS UNTIL LATE SUNDAY. OTHERWISE...QUIET CONDITIONS CAN BE
EXPECTED ON THE SOUND/HARBOR THROUGH SUN MORNING. SCA MAY BE NEEDED
ON THE SOUNDS AND HARBOR SUNDAY AFTERNOON AS A TROUGH IS FORECASTED
TO MOVE ACROSS THE AREA...BRINGING GUSTY CONDITIONS AND SOME COLDER
AIR.
A COLD FRONT WILL MOVE ACROSS THE REGION MONDAY...THIS WILL RESULT
IN SUSTAINED WINDS AND GUSTS LIKELY REMAINING AT OR ABOVE SMALL
CRAFT LEVELS. HIGH PRESSURE WILL BUILD INTO THE REGION LATE TUESDAY
NIGHT AND WEDNESDAY ALLOWING WINDS TO SUBSIDE BELOW SCA.
&&
.HYDROLOGY...RIVERS AND STREAMS HAVE NOW FALLEN BACK BELOW FLOOD
STAGE. PRECIPITATION THIS AFTERNOON WILL NOT BE HEAVY OR WIDESPREAD
ENOUGH TO SIGNIFICANTLY REVERSE THE TREND OF FALLING WATER LEVELS.
DO NOT FORESEE ANY SIGNIFICANT RAINFALL OVER THE NEXT SEVERAL DAYS
WHICH SHOULD GIVE AREA RIVERS AND STREAMS AMPLE TIME TO SETTLE TO
NORMAL LEVELS.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...DENSE FOG ADVISORY...CTZ006>008-010>012...UNTIL 9AM SAT.
NY...NONE.
NJ...NONE.
MARINE...SCA UNTIL 6 PM SUN FOR ANZ350-353-355.
&&
NEAR TERM/AVIATION/HYDRO AND MARINE UPDATE...MALOIT
Hazardous weather outlook, Mar 3, 5:11 AM EST, 10 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE UPTON NY
511 AM EST SAT MAR 3 2007
CTZ005-009-NJZ002>006-011-NYZ067>081-041015-
NORTHERN FAIRFIELD-SOUTHERN FAIRFIELD-WESTERN PASSAIC-BERGEN-
EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-
BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
511 AM EST SAT MAR 3 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.
.DAY ONE...TODAY AND TONIGHT
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS
AFTERNOON AS A COLD FRONT APPROACHES THE REGION. THESE STORMS MAY
PRODUCE GUSTY WINDS...BUT SEVERE WEATHER IS NOT EXPECTED.
OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
CTZ006>008-010>012-041015-
NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON-
SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-
511 AM EST SAT MAR 3 2007
...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM EST THIS MORNING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
CONNECTICUT.
.DAY ONE...TODAY AND TONIGHT
AREAS OF FOG WILL PERSIST UNTIL A COUPLE OF HOURS AFTER SUNRISE
THIS MORNING. VISIBILITIES IN MANY AREAS WILL DROP TO BELOW ONE
QUARTER OF A MILE. SCATTERED SHOWERS AND THUNDERSTORMS ARE
EXPECTED TO DEVELOP THIS AFTERNOON AS A COLD FRONT APPROACHES THE
REGION. THESE STORMS MAY PRODUCE GUSTY WINDS...BUT SEVERE WEATHER
IS NOT EXPECTED. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT
THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
ANZ330-335-338-350-353-355-041015-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
511 AM EST SAT MAR 3 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC
COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
Strong Wind, Southwest Suffolk
- When
- March 3, 3:15 PM EST to 3:16 PM EST
- Where
- Southwest Suffolk forecast zone
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Newspaper
- Coordinates
- 40.941, -72.685 (the zone’s center; the record gives no point)
An apparent dry microburst was associated with the trough's passage at around 3:15 pm in Lindenhurst NY, damaging car windows at an auto dealership, and blowing away segments of fencing at the dealership and a near by IHOP.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Strong Wind in Georgia, March 3, 20073 injured · $150,000 · 1 event
- High Wind in Tennessee, March 3, 2007$20,000 · 50 kt wind · 1 event
- Winter Weather in Vermont, March 3 to 4, 2007$10,000 · 3 events
- Flooding in Pennsylvania, March 3, 20072 events
- High Wind in California, March 3, 200750 kt wind · 2 events
- High Wind in California, March 3, 200754 kt wind · 1 event
- Wildfire in Texas, March 3, 20071 event
- Winter Weather in Maryland, March 3 to 4, 20071 event
- Winter Weather in West Virginia, March 3 to 4, 20071 event
- Flood in Virginia, March 3 to 4, 20071 event
- Flood in Illinois, March 3 to 13, 20071 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 21031.